Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Going into withdrawals very scared

Hello everyone I am hoping that I will get responses from some folks that can help.  This is not my first detox but I am scared because a nurse friend of mine told me that I should be in a hospital or on a slow taper to get rid of the drug.  I was put lortab 7.5 about 6 months ago with an average of 3-4 pills per day habit.  I am on day 2 or 3 of my withdrawal although I did a really fast taper prior to quitting completely 36 hours ago.  What am I going to experience during the withdrawals do I really need to go in for a detox.  I haven't had real bad problems mostly slight chills, some upset stomach, headaches, hard to concentrate, am I in any real danger.  I am 34 years old, slightly over weight, no medical conditions.  What should I expect any and all help would be greatly appreciated.

Thanks in advance
10 Responses
6063300 tn?1430430571
Nightrider I am on day 24 of going C/T. The first 5-7 days are the worst but it does get better every day. I followed the Thomas recipe and it helped me a lot. Once the physical withdrawls taper down you will have the mental. I am not going to lie they are hard so keep yourself busy, Hot baths, walks, any thing to keep your mind off the nasty little monsters! You can do this and stay on here you will get great advise and support! I know I could not of done it without the people on here!  GOOD LUCK and stay positive!
6054448 tn?1378753170
I'm not experienced with lortab, but I know someone will come along. Or you might enter lortab withdrawals specifically in the search. I know that with tramadol withdrawal over the past week I started some very violent tremors, called the doctor and she said never withdraw abruptly -- so now I am taking a minimum dose till my apt with a pain specialist who can get me off the drug and find an alternative. You did a fast taper but it was something you guessed at, right?

I doubt you have to go inpatient, but in my opinion you could consider going to a specialist who can personalize your stepdown. Now I'm 62 and lortab is different than tramadol -- but still, please be careful. I hope someone will come along with the lortab experience.
Avatar universal
Night rider ,

At ease there. You said you were on a one 7.5mg Lortab 3-4 a day habit for 6 months?? And your Nurse friend said you should be in the hospital for detox?? Seriously?
I wouldn't worry so much if I were you. I , and many others, have detoxed off ALOT more per day for MUCH longer time.
3-4 7.5mg Lortabs wouldn't even affect me if I took them at once. I was taking , and many others here were as well, 90-120mg of Oxy PER DOSE, 4-5 times a day. That's equivalent to 20 of the 7.5mg Lortabs at once.
Of course I did the detox a few times, and the last time I made it 16 days before suicidal thoughts from massive depression led me to relapse and then entrance into Suboxone induction.
Point is, you have been on a LOW DOSE for a SHORT period of time, which is GREAT news. Your w/d's should be minor-though I'm not discounting that they will be uncomfortable, but if you follow the Thomas Recipe and keep hydrated you should be fine in 5-7 days.
I wish I would've stopped when my habit was 'small'-as in 20mg of Lortabs would get me a buzz.
You are ahead of the game an CAN do this. Think about it, you don't want to get to where I went.
Avatar universal
You are going to feel like you have the flu, but unless you have any serious health conditions you will be fine. The withdrawals are the easy part. It's the mental cravings after the withdrawals. Hang in there rent sims good light hearted movies. Stay hydrated because that's important and If you feel like it take a walk or two even if they are just short ones. Thinking of you! You can do this!
Avatar universal
Thank you for all the good wishes.  I think I am just psychologically getting myself all worked up about this thing.  I have detoxed around month 3 of this ordeal and I felt sick but did not realize I was even detoxing.  I would be fine with the pills and taking them because it does help with my pain but I am tired of being enslaved to the pills, having to go to the doctor every month, and the way they make me feel.  I guess if you party for six months your going to have to pay the piper at some point and my time is now.  The only problem is getting some help for the after affects.  I always seem to reason the side of taking them again.  It sure is nice to talk to others that are going through the same things or have been there as well.  I have all the confidence that I can stop taking them I just pray that everything will come out ok.  The last thing I need is to cause myself more damage.  Thank you everyone I  will keep everyone updated.  I have just started into the diarrhea so I think and hope tonight and tomorrow will be the worst days and then I can start exercising and get moving again right now I dont feel the best.  Head ache, slight nausea, aches, difficulty concentrating.  
4522800 tn?1470325834
I must agree you are one out of a million. You were on a very Low dose and not for long..Thank the Lord you are getting out now before you really messed up all those neurotransmitter that are involved. You will be just fine and real soon..All this you said is part of the detox..Just make sure you drink tons of water and get some protein & electrolyte powers. Eat really Healthy and get some natural vit/min..This will make a big different for bouncing back. Get the Epsom salt for the Bath when you ache and lay under a heating blanket too.
How is your anxiety or sleep??
Avatar universal
My anxiety is pretty well contained I take Ativan for PTSD so I am usually pretty good with anxiety.  And I have to say being able to take an extra one of those to help sleep and the anxiousness really helps I just wish I would have never got into that car accident a few years ago and why I ever asked for something for back pain.  Then I had a surgery called a urethroplasty in March and I was instantly hooked by these stupid pills.  I cannot do this any longer I am going to get help through AA or NA and get rid of this stupid chapter in my life. I appreciate all the support it means so much and how many have responded is truly amazing I really feel like there are good people out there.

Thanks,

S
4522800 tn?1470325834
Well welcome to MH. We have all kinds of people on here. Some Old timers some Middle timers some are still Babes and some are still in the Womb..BUT we are ALL in this together. The First Step was the Big one. We also have many other community on here if you hit the Form up on the top it will show you a lot..It is a big cyber world out here..hahah
Keep it up.
Bless
Avatar universal
I went and bought all the items on the Thomas Recipe and aside from the odd feeling of my brain either straining or pressure can't really describe it I am doing pretty well.  
4341997 tn?1514588688
Congrats on stopping the pills!  I CT off of 10-12 hydros a day after many years of constant abuse of them....it was rough but i'm alot older than you and took them alot longer....you can do this....we are here to support you and when the physical is gone, the mental will kick in....stay close to this site and we can help you with it...glad you got the stuff from Thomas recipe...good stuff...just make sure you are staying hydrated as well...and stay as active as you can...that will help alot....stay strong and just know that there will be a day soon that you will feel good again...and you will be SO proud that you stopped them now!  it will only spiral downwards....and will get worse and worse each detox you do....good luck and keep us posted!!  
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.